Alert archive / Michigan / Wind Chill Warnings in 2015

Wind Chill Warning 3, NWS Detroit, MI

February 18, 201513 counties in Michigan

NWS Detroit, MI issued this wind chill warning at Feb 18, 2015, 11:25 AM EST for 13 counties in Michigan. It took effect at Feb 18, 2015, 8:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 11:25 AM EST (16:25 UTC)
In effect from
Feb 18, 2015, 8:00 PM EST
Expired
Feb 19, 2015, 1:16 PM EST
In force
17 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 55 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS43 KDTX 181625
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1125 AM EST WED FEB 18 2015

...DANGEROUSLY COLD WIND CHILLS TONIGHT THROUGH THURSDAY
MORNING...

MIZ047>049-053>055-060>063-068>070-191615-
/O.NEW.KDTX.WC.W.0003.150219T0100Z-150219T1700Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
1125 AM EST WED FEB 18 2015

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON
EST THURSDAY. 

HAZARDOUS WEATHER...

* A BRISK NORTHWEST WIND COMBINED WITH TEMPERATURES FALLING TOWARD
  MINUS 10 DEGREES WILL RESULT IN WIND CHILLS OF MINUS 25 TO
  MINUS 30.

* THE COLDEST WIND CHILLS NEAR MINUS 30 DEGREES WILL OCCUR BETWEEN
  APPROXIMATELY 4AM AND 8AM MAINLY ALONG AND NORTH OF THE M-59
  CORRIDOR.

IMPACTS...

* BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 15 MINUTES
  OR LESS.

* PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR
AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH
IF PRECAUTIONS ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ075-076-082-083-191615-
/O.NEW.KDTX.WC.Y.0007.150219T0500Z-150219T1700Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
1125 AM EST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST THURSDAY. 

HAZARDOUS WEATHER...

* A BRISK NORTHWEST WIND COMBINED WITH TEMPERATURES FALLING TOWARD
  MINUS 5 DEGREES WILL RESULT IN WIND CHILLS OF MINUS 15 TO MINUS
  24.

* THE COLDEST WIND CHILLS APPROACHING MINUS 25 DEGREES ARE
  FORECAST TO OCCUR BETWEEN APPROXIMATELY 4AM AND 8AM.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 30 MINUTES
   OR LESS.

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

JVC/MR
2 follow-up statements
381 
WWUS43 KDTX 190817
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 AM EST THU FEB 19 2015

...DANGEROUSLY COLD WIND CHILLS TODAY...

MIZ047>049-053>055-060>063-068>070-191730-
/O.EXT.KDTX.WC.W.0003.000000T0000Z-150219T2200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
317 AM EST THU FEB 19 2015

...WIND CHILL WARNING NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

HAZARDOUS WEATHER...

 * NORTHWEST WINDS OF 5 TO 10 MPH THIS MORNING COMBINED WITH
   TEMPERATURES FALLING TOWARD MINUS 10 DEGREES WILL RESULT IN
   WIND CHILLS OF MINUS 25 TO MINUS 30.

 * NORTHWEST WINDS OF 10 TO 15 MPH THIS AFTERNOON COMBINED WITH
   TEMPERATURES STRUGGLING TO RISE ABOVE ZERO WILL SUSTAIN WIND
   CHILLS OF AROUND MINUS 25.

  * THE COLDEST WIND CHILLS /AROUND MINUS 30/ WILL OCCUR BETWEEN 8
    AM AND NOON. 

  * WIND CHILL READINGS OF MINUS 10 TO MINUS 25 ARE POSSIBLE
    TONIGHT.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 15 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS
   WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT
   IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS
   ARE NOT TAKEN.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

MIZ075-076-082-083-191730-
/O.EXT.KDTX.WC.Y.0007.000000T0000Z-150219T2200Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
317 AM EST THU FEB 19 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

HAZARDOUS WEATHER...

 * A BRISK NORTHWEST WIND THIS MORNING COMBINED WITH TEMPERATURES
   FALLING TOWARD MINUS 5 DEGREES WILL RESULT IN WIND CHILLS OF
   MINUS 15 TO MINUS 24.

 * NORTHWEST WINDS OF 10 TO 15 MPH THIS AFTERNOON WITH TEMPS IN
   THE LOW SINGLE DIGITS WILL HOLD WIND CHILLS AROUND MINUS 15. 

 * THE COLDEST WIND CHILLS OF MINUS 20 TO MINUS 24 ARE FORECAST TO
   OCCUR BETWEEN APPROXIMATELY 9 AM AND NOON.

 * WIND CHILLS AROUND MINUS 15 ARE POSSIBLE TONIGHT. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
   BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
   YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
   GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

SC
526 
WWUS43 KDTX 191816
WSWDTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
116 PM EST THU FEB 19 2015

...DANGEROUSLY COLD WIND CHILLS THROUGH FRIDAY MORNING...

MIZ047>049-053>055-060>063-068>070-200915-
/O.CAN.KDTX.WC.W.0003.000000T0000Z-150219T2200Z/
/O.EXB.KDTX.WC.Y.0007.000000T0000Z-150220T1500Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN
116 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

HAZARDOUS WEATHER...

 * NORTHWEST WINDS OF 10 TO 15 MPH THIS AFTERNOON WITH TEMPS IN 
   THE LOW SINGLE DIGITS WILL HOLD WIND CHILLS AROUND MINUS 15. 

 * THE COLDEST WIND CHILLS OF MINUS 20 TO MINUS 24 ARE FORECAST TO
   OCCUR BETWEEN APPROXIMATELY 8 PM AND MIDNIGHT.

 * WIND CHILLS AROUND MINUS 15 TO MINUS 20 ARE POSSIBLE TONIGHT.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG
WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT
IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT
TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

&&

$$

MIZ075-076-082-083-200915-
/O.EXT.KDTX.WC.Y.0007.000000T0000Z-150220T1500Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
116 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST FRIDAY. 

HAZARDOUS WEATHER...

 * NORTHWEST WINDS OF 10 TO 15 MPH THIS AFTERNOON WITH TEMPS IN 
   THE LOW SINGLE DIGITS WILL HOLD WIND CHILLS AROUND MINUS 15. 

 * THE COLDEST WIND CHILLS OF MINUS 15 TO MINUS 20 ARE FORECAST TO
   OCCUR BETWEEN APPROXIMATELY 6 PM AND 10 PM.

 * WIND CHILLS AROUND MINUS 15 ARE POSSIBLE TONIGHT.

IMPACTS...

 * BITTERLY COLD WIND CHILLS WILL LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD WILL LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL 
   COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN 
   FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT 
   TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A 
   HAT AND GLOVES. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT 
   HTTP://GO.USA.GOV/RR8 

&&

$$

DRK

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill warning went out at Feb 18, 6:02 AM EST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 18, 6:02 AM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 AM EST WED FEB 18 2015

.AVIATION...

A SFC TROUGH AND AREA OF LOW PRESSURE WILL TRACK ACROSS SE MI THIS
MORNING INTO EARLY THIS AFTERNOON. THIS ALONG WITH THE PASSAGE OF AN
UPPER LEVEL LOW PRESSURE SYSTEM AND MOISTURE ADVECTION OFF SOUTHERN
LAKE MICHIGAN WILL CONTRIBUTE TO OCCASIONAL SNOW SHOWERS THIS
MORNING INTO AT LEAST MID AFTERNOON. SOME OF THESE SNOW SHOWERS WILL
BE BRIEFLY INTENSE AND COULD LEAD TO RAPID DROPS IN VISIBILITIES.
THE MORE FREQUENT SNOW SHOWERS ARE EXPECTED TO IMPACT THE FNT AND
PTK TERMINALS. RISING MIXING DEPTHS DURING THE MORNING AND AFTERNOON
AND VARYING DEGREES OF LOW LEVEL MOISTURE WILL LEAD TO WIDE
FLUCTUATIONS IN CEILING HEIGHTS DURING THE COURSE OF THE DAY.

FOR DTW...THERE HAS BEEN LIGHT SNOW AND FLURRIES WHICH HAVE
DEVELOPED AROUND THE REGION WITHIN AN EXPANDING AREA OF LOW LEVEL
MOISTURE ADVECTION. THE INTENSITY AND FREQUENCY OF THE SNOW SHOWERS
WILL INCREASE LATE THIS MORNING AND PERSIST THROUGH MID TO LATE
AFTERNOON. THE MORE FREQUENT SNOW SHOWERS ARE EXPECTED TO HOLD NORTH
OF METRO. SO TOTAL DAYTIME ACCUMULATIONS SHOULD REMAIN UNDER AN
INCH. THE SNOW WILL BE FAIRLY DRY AND POWDERY.

//DTW THRESHOLD PROBABILITIES...

* HIGH IN CEILINGS AOB 5000 FEET TODAY.

&&

.PREV DISCUSSION...ISSUED 317 AM EST WED FEB 18 2015

SHORT TERM...TODAY AND TONIGHT

THE SOUTHERN EXTENSION OF THE DEEP POLAR LOW CENTERED OVER HUDSON
BAY/NRN ONTARIO WILL ROTATE ACROSS SRN MI LATE THIS MORNING AND
EARLY THIS AFTERNOON. FAIRLY LARGE MID LEVEL HEIGHT FALLS WILL
OVERSPREAD SE MI DURING THE MORNING AHEAD OF THE DEEP POSITIVE PV
ANOMALY SET TO TRACK RIGHT ACROSS SE MI EARLY THIS AFTERNOON. A
TROUGH OF EXCEPTIONALLY COLD MID LEVEL TEMPS WILL IN TURN BE DRIVEN
INTO SE MI BY AFTERNOON. THIS COMBINED WITH THE DIURNAL HEATING
CYCLE WILL ESTABLISH A DEEP LAYER OF STEEP LAPSE RATES /SFC-500MB/
ON THE ORDER OF 6-7 DEG C/KM. THESE LARGER SCALE DYNAMICS COMBINED
WITH THE STEEP LAPSE RATES AND SOME MOISTURE INFLUENCE FROM LAKE MI
WILL CONTRIBUTE TO NUMEROUS TO WIDESPREAD SNOW SHOWERS TODAY.

LAST EVENING A MESO SCALE VORTEX FROM LAKE MI MOVED INLAND OVER
ALLEGAN COUNTY AND AS OF 0755 UTC IS NOW ROTATING ACROSS CLINTON
COUNTY /ALBEIT MUCH WEAKER/. THIS FEATURE WILL CONTINUE TO AID IN
TRANSPORTING THE LAKE MI MOISTURE PLUME INTO THE NRN HALF OF THE
FORECAST AREA EARLY THIS MORNING AND WITH IT INCREASING COVERAGE OF
SNOW SHOWERS. THE 0755 UTC REGIONAL RADAR LOOP SHOWS ANOTHER MESO
LOW OFF THE COAST OF MANISTEE COUNTY. HI RES SOLUTIONS SUGGEST THIS
FEATURE WILL SLIDE ALMOST DUE SOUTH ALONG THE WRN LOWER MI COAST
THIS MORNING. IT WILL FORCE SOME ENHANCED SFC RIDGING OVER PORTIONS
OF WRN LOWER MI WHICH WILL HELP DRIVE THE SFC TROUGH NOW OVER NRN
LOWER MI S-SE INTO THE FORECAST AREA THIS MORNING. ENHANCED W-SW
FLOW AHEAD OF THIS SECONDARY MESO LOW WILL SUSTAIN SOME ADDITIONAL
MOISTURE ADVECTION OFF SRN LAKE MI INTO SE MI. SO AS THIS SFC TROUGH
SLIDES INTO THE FORECAST AREA...THE COVERAGE OF SNOW SHOWERS WILL
INCREASE. THE ONSET OF DAYTIME HEATING AND STEEPENING OF THE MID
LEVEL LAPSE RATES SHOULD LEAD TO RAPID INTENSIFICATION OF THE SNOW
SHOWERS BY EARLY AFTERNOON. THE POTENTIAL FOR RAPID VISIBILITY
FLUCTUATIONS AND GOOD SNOW RATES THIS AFTERNOON ACTUALLY LED TO SOME
CONTEMPLATIONS OF HOISTING A WINTER WX ADVISORY. HOWEVER...EVEN WITH
SOME MOISTURE INFLUENCE OFF LAKE MI...THERE IS CONCERN THAT THE
THERMAL PROFILE WITHIN THE CONVECTIVE CLOUD LAYER WILL BE TOO COLD
TO SUPPORT GOOD DENDRITES. THEREFORE....HAVE HELD OFF ON ANY
HEADLINES AND KEPT A CONSERVATIVE SNOW ACCUM FCST. A WAVE OF LOW
PRESSURE IS FORECAST TO DEVELOP ALONG THE SFC TROUGH AS IT ROTATES
ACROSS SE MI TODAY...HOLDING THE BETTER CONVERGENCE ACROSS THE NRN
DETROIT SUBURBS AND I-69 CORRIDOR. FCST SNOW ACCUMS OF 1 TO 2 INCHES
WILL BE MAINTAINED IN THIS REGION WITH LESSOR AMOUNTS TO THE NORTH
AND SOUTH.

THE DEPARTURE OF THE SFC FEATURE TO THE EAST THIS EVENING WILL OPEN
THE DOOR FOR ANOTHER SURGE OF ARCTIC AIR INTO SE MI UNDER GOOD NW
FLOW. THE AIRMASS NOW RESIDING TO THE NORTH OF LAKE SUPERIOR WILL BE
DRIVEN INTO SE MI OVERNIGHT /925MB TEMPS FORECAST TO TOWARD -25C/.
THIS WILL AGAIN SUPPORT SUB ZERO MIN TEMPS. EVEN WITH SOME
DECOUPLING OF THE SFC WINDS...WIND CHILL READINGS ARE STILL EXPECTED
TO DROP TO -15 TO -25 DEG OVERNIGHT. WIND CHILL HEADLINES WILL
LIKELY NEED TO BE ISSUED WITH THE AFTERNOON PACKAGE.

LONG TERM...

THE HEART OF THE COLD AIR WILL BE IN PLACE OVER THE CENTRAL GREAT
LAKES ON THURSDAY...AS 1000-500 MB THICKNESS OF 485 DAM TRACKS
THROUGH LAKE HURON. 00Z RAOB OUT OF PICKLE LAKE IN ONTARIO INDICATED
AN 850 MB TEMP OF -32 C. THE AIRMASS WILL PROBABLY COME THROUGH A
BIT WARMER THAN THAT ON THURSDAY OVER SOUTHEAST MICHIGAN...BUT EVEN
IF DTX SOUNDING COMES IN WITH -28 TO -30 C (SEE
EURO/CANADIAN/GFS)...THAT IS ALL TIME RECORD TERRITORY FOR MID
FEBRUARY. FORTUNATELY 925 MB TEMPS ARE A BIT WARMER...AND STILL
EXPECTING SURFACE TEMPS TO MAKE IT ONTO THE POSITIVE SIDE OF
ZERO...BUT NOT BY MUCH. EXCELLENT SUBSIDENCE/CRASHING INVERSION
HEIGHTS SHOULD ALLOW FOR CLEARING AROUND SUNSET...AS SURFACE RIDGE
AXIS SLIDING EAST PROVIDES IDEAL RADIATING CONDITIONS...AND MINS 10
TO 20 BELOW SHOULD BE NO PROBLEM...WITH THE NORMALLY COLDER SPOTS
REACHING -25 F....PER 00Z RAW EURO TEMPS.

THE VERY COLD LOW LEVEL STABLE AIRMASS WILL BE SLOW TO DISLODGE
DURING FRIDAY...BUT SOUTHWEST WINDS WILL ATTEMPT TO INCREASE...AND
LATE DAY HIGHS SNEAKING INTO THE LOWER TEENS APPEARS
ATTAINABLE...DESPITE WARM ADVECTION CLOUDS INCREASING AND THICKENING
UP...WITH ENOUGH MOISTURE TRANSPORT AND SATURATION AS WE HEAD FRIDAY
EVENING TO SUPPORT LIGHT SNOW DEVELOPING...AS 850/700 MB SPECIFIC
HUMIDITIES REACH 2 G/KG...WITH 850 MB SPECIFIC HUMIDITY RISING TO 3
G/KG SATURDAY MORNING HEAD OF A COLD FRONT.

THE 00Z MODELS (ESPECIALLY THE GFS...SUPPORTED BY MANY OF THE
ENSEMBLE MEMBERS) HAVE TRENDED STRONGER AND FARTHER NORTH FOR THE
STORM SYSTEM COMING OUT OF THE SOUTHERN PLAINS OVER THE WEEKEND AS
THE UPPER LEVEL ENERGY EJECTS OUT OF THE FOUR CORNERS REGION.
ACCUMULATING SNOW IS GOOD POSSIBILITY SATURDAY NIGHT INTO
SUNDAY...ESPECIALLY TOWARD THE OHIO BORDER...AS THE 00Z EURO HAS
TRENDED BACK AS WELL.

MARINE...

ARCTIC FRONT WILL CLEAR THE MICHIGAN BORDER TODAY...WITH STRONG
NORTHWEST WINDS DEVELOPING OVER THE CENTRAL GREAT LAKES...WITH LAKE
INDUCED TROUGHING HELPING TO INCREASE WIND GUSTS TO AROUND 30 KNOTS.
WITH MAJORITY OF LAKE HURON ICE COVERED...ANY GUSTS TO GALES ARE
EXPECTED TO BE BRIEF IF AT ALL. SECONDARY SURGE OF ARCTIC AIR ON
THURSDAY WILL PROLONG THE STRONG WINDS TO AROUND 30 KNOTS...BUT
QUICKLY DIMINISH THURSDAY NIGHT AS RIDGE OF HIGH PRESSURE WORKS INTO
THE AREA. RIDGE AXIS SLIDING EAST ON FRIDAY WILL ALLOW SOUTHWEST
WINDS TO RAMP UP...WITH GUSTS TO 30 KNOTS EXPECTED ONCE AGAIN OVER
THE CENTRAL PORTIONS OF LAKE HURON WHERE OPEN WATER PERSISTS.

CLIMATE...

FEBRUARY 19TH...RECORD LOW TEMPERATURES

DETROIT... -4 F (1936) FLINT..... -14 F (1944) SAGINAW... -8 F (1978)

FEBRUARY 19TH...RECORD LOW MAXES

DETROIT... 9F (1939) FLINT..... 8F (1959) SAGINAW... 10F (1959)

FEBRUARY 20TH...RECORD LOW TEMPERATURES

DETROIT... -8F (1934) FLINT..... -21F (1929) SAGINAW... -12F (1929)

FEBRUARY 20TH...RECORD LOW MAXES

DETROIT... 9F  (1896) FLINT..... 12F (1929) SAGINAW... 10F (1918)

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....SC
SHORT TERM...SC
LONG TERM....SF
MARINE.......SF
CLIMATE......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 18, 3:45 AM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EST WED FEB 18 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-190900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 AM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC FRONT DROPPING SOUTH...COUPLED WITH LAKE MICHIGAN
ENHANCEMENT WILL PRODUCE SNOW SQUALLS TODAY OVER SOUTHEAST
MICHIGAN...MOST PREVALENT BETWEEN THE I-94 AND I-69
CORRIDORS...WHERE 1 TO 2 INCHES OF SNOW IS EXPECTED TO
ACCUMULATE.

TEMPERATURES WILL FALL BELOW ZERO TONIGHT...WITH WIND CHILLS OF 15
TO 25 BELOW ZERO EXPECTED LATE TONIGHT. A WIND CHILL ADVISORY WILL
LIKELY BE ISSUED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUSLY COLD TEMPERATURES AND WIND CHILLS THURSDAY AND
FRIDAY.

WIND CHILLS OF 15 TO 25 BELOW ZERO THURSDAY MORNING...WITH
TEMPERATURES ONLY RISING INTO THE LOW TO MID SINGLE NUMBERS DURING
THURSDAY. ACTUAL AIR TEMPERATURES WILL THEN DROP TO 10 TO 25 BELOW
ZERO THURSDAY NIGHT INTO FRIDAY MORNING.

LIGHT SNOW IS LIKELY FRIDAY NIGHT INTO SATURDAY...WITH JUST MINOR
ACCUMULATIONS OF AROUND AN INCH. MORE SUBSTANTIAL ACCUMULATING SNOW
IS POSSIBLE SATURDAY NIGHT INTO SUNDAY...ESPECIALLY AS ONE HEADS
TOWARD THE OHIO BORDER...AS LOW PRESSURE IS FORECASTED TO TRACK
THROUGH THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-190900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 AM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Feb 18, 6:46 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
646 AM EST WED FEB 18 2015

MIZ053>055-060>063-068>070-075-076-082-083-181430-
SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...SAGINAW...CARO...SANDUSKY...OWOSSO...
FLINT...LAPEER...PORT HURON...HOWELL...PONTIAC...WARREN...
ANN ARBOR...DETROIT...ADRIAN...MONROE
646 AM EST WED FEB 18 2015

...CAUTIOUS TRAVEL IS ADVISED FOR SNOW-COVERED ROADWAYS...

 * LIGHT SNOW WILL IMPACT SOUTHEASTERN MICHIGAN DURING THE MORNING
   COMMUTE.

 * SNOW ACCUMULATIONS OF A DUSTING TO HALF INCH ARE EXPECTED IN
   AREAS IMPACTED BETWEEN 7 AM AND 10 AM.

 * VARIABLE WINDS

 * AIR TEMPERATURES WILL RANGE BETWEEN 3 AND 12 DEGREES.

IMPACTS...

 * SNOW MAY LEAD TO SLIPPERY ROADS PARTICULARLY ON BRIDGES...EXIT
   RAMPS...AND OVERPASSES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * THE COMBINATION OF LIGHT SNOW AND COLD TEMPERATURES WILL RESULT
   IN LOCALIZED SLIPPERY CONDITIONS AND VARIABLE TRAFFIC RATES
   THROUGHOUT THE REGION. MOTORISTS ARE URGED TO USE CAUTION AND
   ACCOUNT FOR THE VARIABLE DRIVING CONDITIONS BY ALLOWING EXTRA
   TIME.

 * PREPARE...PLAN...AND STAY INFORMED.
   VISIT HTTP://GO.USA.GOV/RR8

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 11:25 AM ESTWind Chill AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more47 hr

Nearby

Wind Chill Warnings in Michigan, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.